skip to main content
Show Results with:

Polynomial power-Pareto quantile function models

Cai, Y.

Extremes. VOL 13; NUMBER 3, ; 2010, 291-314 -- Springer Science + Business Media (pages 291-314) -- 2010

Online access

  • Title:
    Polynomial power-Pareto quantile function models
  • Author: Cai, Y.
  • Found In: Extremes. VOL 13; NUMBER 3, ; 2010, 291-314
  • Journal Title: Extremes.
  • Subjects: Mathematics; LCC: PN3448; Dewey: 519.5
  • Publication Details: Springer Science + Business Media
  • Language: English
  • Abstract: In this paper we propose a polynomial power-Pareto quantile function model and a Bayesian method for parameters estimation. We also carried out simulation studies and applied our methodology to real data sets empirically. The results show that a quantile function approach to statistical modelling is very flexible due to the properties of quantile functions, and that the combination of a power and a Pareto distribution enables us to model both the main body and the tails of a distribution, even though the mathematical form of the distribution does not exist. Our research also suggests a new approach to studying extreme values based on a whole data set rather than group maximum/minimum or exceedances above/below a proper threshold value.
  • Identifier: Journal ISSN: 1386-1999
  • Publication Date: 2010
  • Physical Description: Electronic
  • Accrual Information: Quarterly
  • Shelfmark(s): 3854.505620
  • UIN: ETOCRN275256606

Searching Remote Databases, Please Wait